MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT
Model Number GELWEAVE STRAIGHT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative.No patient information provided.Device was used as conduit for ecmo bypass, therefore, was neither implanted, or explanted.(b)(4); (b)(4).(b)(4).(b)(4).Type of investigation: historical data analysis: a review of similar events related to gel weave devices was performed and gave an occurrence rate of (b)(4).There was no indication of an increasing trend and no further complaints from any of the remaining grafts from batch have been received at this time.Communication/interviews: additional information was requested from site on procedure, and if device was pre-soaked prior to procedure as per warnings and precautions in ifu.Site informed vascutek on 23-nov that no further information on event, or device preparation was available.Analysis of production records: a review of qc and manufacturing record showed batch was manufactured to specification.All physical testing in relation to graft porosity met acceptance criteria.Investigation findings: no device problem found; no issue was found with the manufacture, and testing of the complaint batch.Conclusion: vascutek ltd.Now considers this complaint closed.Further action is not planned, however, the issue will be tracked, and trended as part of the on-going complaints trending and reporting process, and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Reported to vascutek ltd.As follows: patient was being placed on ecmo, and product was used to gain arterial access for bypass.Once the patient was placed on bypass it was noted that there was significant blood leakage through the graft fabric.Surgeon inspected the graft suture line to determine whether it was located there, but determined the leakage was occurring through the entire graft material.Surgeon had to insert a cannula into the graft to minimise the blood loss from the artery.Patient lost approximately 5l of blood during the procedure.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key10910331
Report Number9612515-2020-00017
Device Sequence Number19662005
Product Code DSY
UDI-Device Identifier05037881105130
UDI-Public05037881105130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberGELWEAVE STRAIGHT
Device Catalogue Number733008-G
Device Lot Number21358017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;